Thunderstorm Wind, Caddo
- When
- July 5, 2:15 PM CST
- Where
- Caddo County, 1.99 mi E of Blanchard
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 32.580, -93.846
A tree was blown down along Roy Road near Blanchard.
An upper level ridge of high pressure was anchored across the Mississippi Valley west into the Central Plains during the afternoon of July 5th, with weak impulses aloft in the easterly flow interacting with strong diurnal heating to generate isolated to widely scattered showers and thunderstorms across Northwest Louisiana and portions of East Texas. Given the strong instability that had…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level ridge of high pressure was anchored across the Mississippi Valley west into the Central Plains during the afternoon of July 5th, with weak impulses aloft in the easterly flow interacting with strong diurnal heating to generate isolated to widely scattered showers and thunderstorms across Northwest Louisiana and portions of East Texas. Given the strong instability that had developed that afternoon, isolated storms became severe, which resulted in damaging winds downing a tree and power lines near Shreveport and Blanchard before diminishing during the evening with the loss of heating.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 5, 12:45 PM CST, 1 hour 30 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 145 PM CDT Thu Jul 5 2018 .SHORT TERM.../Tonight through Friday night/ Sct convection developing nicely this aftn, as unstable airmass interacts with generally disturbed ely flow aloft. Upper ridge remains anchored over the wrn Central Plains this aftn, while an upper trof digs sewd across the Great Lakes/NE and a tropical wave makes its way wwd just s of the LA coastline. Convection should eventually diminish with the loss of daytime heating, but a few storms could be strong to severe in this high instability environment. Lingering clouds and a very humid airmass will hold our temps up overnight, setting us up for another very warm day for Friday. Slightly better mixing expected for Friday, which will allow our dew points to get down into the upper 60s to 70 will help to keep us just below Heat Advisory criteria, despite temps reaching into the mid and even upper 90s at most locations. Disturbed weather pattern will continue into Friday, making sct convection a likelihood that will be enhanced by the approach of a cold front late Friday and could hold on even through the overnight hours. .LONG TERM.../Saturday through Thursday/ && .PREV DISCUSSION... /issued 1154 AM CDT Thu Jul 5 2018/ AVIATION... VFR conditions to prevail throughout the 18Z TAF pd. Sct shwrs/tstms to continue developing throughout the aftn, and may affect the terminals intermittently this aftn/evening, with most of the convection diminishing before 06Z. Otherwise, light e to nely winds to continue through the pd. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 78 98 76 93 / 30 30 40 40 MLU 76 95 75 91 / 30 30 40 40 DEQ 75 96 72 92 / 20 30 30 30 TXK 76 95 74 91 / 20 30 40 30 ELD 76 95 73 90 / 20 30 40 30 TYR 76 96 75 93 / 20 30 40 30 GGG 76 97 75 93 / 30 30 40 40 LFK 75 94 74 92 / 40 30 30 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/06
Hazardous Weather Outlook National Weather Service Shreveport LA 1134 AM CDT Thu Jul 5 2018 LAZ017>020-022-TXZ149-152-153-165>167-061100- Sabine-Natchitoches-Winn-Grant-La Salle-Cherokee-Nacogdoches- Shelby-Angelina-San Augustine- 1134 AM CDT Thu Jul 5 2018 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This afternoon and Tonight... A deep easterly flow will persist across the area with embedded troughs of low pressure in the tropical easterlies over the Northeast Gulf of Mexico. Ascent with this wave will combine with strong diurnal heating of a very moist atmosphere, weakly capped environment to allow numerous showers and thunderstorms. Given the expected degree of instability and deep layer shear, thunderstorms are expected to organize into multicell clusters posing a marginal risk for wet micro-bursts this afternoon and evening. A modestly more substantive damaging wind threat will be possible with any west moving multicell cluster that can grow upscale into small bowing segments. Strong and damaging winds along with locally heavy rainfall and deadly lightning will be the main threats. These storms will gradually diminish late this evening with the loss of heating. In addition, afternoon temperatures will climb into the mid and possibly upper 90s. When combined with the humidity, afternoon heat indices will range from 100 to 105 degrees. While outside, remember to take frequent breaks in the shade and drink plenty of water. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated to widely scattered showers and thunderstorms will be possible areawide Friday afternoon, although rain chances may begin to increase Friday night through this weekend into early next week as a weak surface front drifts South into the region and possibly stalls out over East Texas and Northern or Central Louisiana. Isolated strong to severe storms will be possible, with damaging winds and brief heavy rainfall. These unsettled conditions look to continue through mid week when an upper level ridge of high pressure builds back to the Southwest into the region. Afternoon temperatures will also climb into the mid and possibly upper 90s Friday, with resulting heat indices ranging between 100 to 105 degrees. However, with the increased cloud cover and scattered showers and thunderstorms, temperatures should fall into the upper 80s and lower 90s this weekend through early next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, amateur radio operators, and storm spotters, may be needed during the afternoon and evening. ARZ050-051-059>061-070>073-LAZ001>006-010>014-021-OKZ077-TXZ096- 097-108>112-124>126-136>138-150-151-061100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Caldwell-McCurtain-Bowie- Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg- Harrison-Rusk-Panola- 1134 AM CDT Thu Jul 5 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Isolated to scattered showers and thunderstorms will develop this afternoon across much of the region, as a weak upper level disturbance drifts west across Arkansas and Southeast Oklahoma. In the west moving convection there will be a chance of storms becoming strong to isolated severe with damaging winds, locally heavy rainfall and deadly lightning. In addition, afternoon temperatures will climb into the mid and possibly upper 90s. When combined with the humidity, afternoon heat indices will range from 100 to 105 degrees. While outside, remember to take frequent breaks in the shade and drink plenty of water. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated to widely scattered showers and thunderstorms will be possible areawide Friday afternoon, although rain chances may begin to increase Friday night through this weekend into early next week as a weak surface front drifts South into the region and possibly stalls out over East Texas and Northern or Central Louisiana. Isolated strong to severe storms will be possible, with damaging winds and brief heavy rainfall. These unsettled conditions look to continue through mid week when an upper level ridge of high pressure builds back to the Southwest into the region. Afternoon temperatures will also climb into the mid and possibly upper 90s Friday, with resulting heat indices again ranging between 100 to 105 degrees. However, with the increased cloud cover and scattered showers and thunderstorms, temperatures should fall into the upper 80s and lower 90s this weekend through early next week. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, amateur radio operators, and storm spotters, should not be needed through tonight. 06
Special Weather Statement National Weather Service Shreveport LA 224 PM CDT THU JUL 5 2018 ARZ059-OKZ077-TXZ096-097-052015- Little River AR-McCurtain OK-Bowie TX-Red River TX- 224 PM CDT THU JUL 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER... SOUTHEASTERN MCCURTAIN...NORTHWESTERN BOWIE AND EAST CENTRAL RED RIVER COUNTIES UNTIL 315 PM CDT... At 223 PM CDT, Doppler radar was tracking a strong thunderstorm near Foreman, moving southwest at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Foreman, De Kalb, Avery, English, Wallace, Almont, Beaverdams, Lydia and Goodlake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3376 9434 3359 9424 3338 9476 3365 9490 TIME...MOT...LOC 1923Z 064DEG 19KT 3365 9437 13
Special Weather Statement
National Weather Service Shreveport LA
226 PM CDT THU JUL 5 2018
LAZ017-TXZ153-167-052015-
Sabine LA-Sabine TX-Shelby TX-
226 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SABINE PARISH...
SOUTHEASTERN SHELBY AND NORTH CENTRAL SABINE COUNTIES UNTIL 315 PM
CDT...
At 226 PM CDT, Doppler radar was tracking a strong thunderstorm over
Converse, or 18 miles south of Mansfield, moving southwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Converse, Patroon, Oak Grove, Huxley, Noble, Sexton, Toledo Bend
Reservoir North and Jordans Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Toledo Bend, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3155 9395 3177 9404 3185 9375 3184 9365
3171 9357
TIME...MOT...LOC 1926Z 064DEG 19KT 3176 9370
13Special Weather Statement
National Weather Service Shreveport LA
233 PM CDT THU JUL 5 2018
ARZ051-060-052000-
Howard AR-Hempstead AR-
233 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HEMPSTEAD AND
SOUTHEASTERN HOWARD COUNTIES UNTIL 300 PM CDT...
At 232 PM CDT, Doppler radar was tracking a strong thunderstorm over
Washington, or near Hope, moving west at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hope, Tollette, Washington, Saratoga, McNab, Oakhaven and Bright
Star.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3384 9358 3366 9356 3366 9391 3367 9392
3382 9397
TIME...MOT...LOC 1932Z 086DEG 23KT 3375 9366
13Special Weather Statement National Weather Service Shreveport LA 250 PM CDT THU JUL 5 2018 ARZ071-072-052030- Lafayette AR-Columbia AR- 250 PM CDT THU JUL 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LAFAYETTE AND SOUTHWESTERN COLUMBIA COUNTIES UNTIL 330 PM CDT... At 250 PM CDT, Doppler radar was tracking a strong thunderstorm over Taylor, or 8 miles north of Springhill. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Taylor, Bussey and State Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3318 9341 3306 9335 3302 9353 3314 9360 TIME...MOT...LOC 1950Z 044DEG 1KT 3312 9342 13
Special Weather Statement
National Weather Service Shreveport LA
258 PM CDT THU JUL 5 2018
TXZ096-097-112-052030-
Cass TX-Bowie TX-Red River TX-
258 PM CDT THU JUL 5 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CASS...BOWIE AND
EAST CENTRAL RED RIVER COUNTIES UNTIL 330 PM CDT...
At 258 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Arkinda to near Redwater.
Movement was west at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
New Boston, Hooks, De Kalb, Redwater, Maud, Avery, English, Almont,
Spring Hill, Beaverdams and Bryans Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3370 9475 3368 9468 3370 9464 3369 9464
3366 9466 3366 9465 3368 9463 3366 9459
3368 9459 3367 9456 3365 9459 3366 9455
3363 9457 3364 9453 3362 9453 3363 9449
3364 9449 3328 9411 3320 9450 3368 9499
TIME...MOT...LOC 1958Z 079DEG 25KT 3368 9459 3333 9423
13Special Weather Statement National Weather Service Shreveport LA 305 PM CDT THU JUL 5 2018 OKZ077-TXZ096-052045- McCurtain OK-Red River TX- 305 PM CDT THU JUL 5 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCCURTAIN AND NORTH CENTRAL RED RIVER COUNTIES UNTIL 345 PM CDT... At 300 PM CDT, Doppler radar was tracking a strong thunderstorm near Idabel, or 18 miles northeast of Clarksville, moving west at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Negley, Silver City, Albion and Farmers Hill. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3394 9490 3379 9484 3371 9506 3390 9517 TIME...MOT...LOC 2000Z 072DEG 12KT 3386 9492 13
The Shreveport radar (KSHV), 14 km away, was scanning. The volume nearest the first event began at 20:14 UTC.
2 thunderstorm wind. Local standard time, as filed.
A tree was blown down along Roy Road near Blanchard.
Power lines were downed on Huron Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2018Every state in 2018This day in weather historyWarnings in Louisiana, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 757584, 757587.